Advanced search
Start date

Schur multiplier and partial actions

Grant number: 15/12139-9
Support type:Scholarships in Brazil - Post-Doctorate
Effective date (Start): October 01, 2015
Effective date (End): December 18, 2018
Field of knowledge:Physical Sciences and Mathematics - Mathematics - Algebra
Principal Investigator:Mikhailo Dokuchaev
Grantee:Nicola Sambonet
Home Institution: Instituto de Matemática e Estatística (IME). Universidade de São Paulo (USP). São Paulo , SP, Brazil
Associated research grant:15/09162-9 - Non commutative algebra and applications, AP.TEM


The research project we propose is divided into two parts, the first being the description of possible directions to continue the candidate's PhD research on the subject of the exponent of the Schur multiplier, the latter being the connection with the theory of partial actions via the notion of partial Schur multiplier.The Schur multiplier relates the theory of finite groups with other fields of mathematics, such as algebraic topology. Despite the fact the Schur multiplier is a very classical object, there are many features of it which still remain unclear. Among those, the problem of bounding the exponent of the multiplier in terms of the arithmetical properties of a group continues to attract extensive investigation. The candidate has contributed to this problem introducing the concept of unitary cover. This has been a very successful tool to improve the previously known bounds, and still it shows unhexausted potential. Some of the achieved results are presented hereby in order to introduce new problems.With respect to the theory of partial actions we shall study questions on the partial Schur multiplier, as well as related problems on cohomology of partial actions. Furthermore, partial crossed products and partial group rings shall be also discussed. In particular, we shall try to refine our knowledge on the structure of the components of the partial Schur multiplier, consider projective and injective objects in the category of partial actions, and categorical questions, as well as make efforts on the isomorphism problem for partial group rings.

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
SAMBONET, NICOLA. Bounds for the exponent of the Schur multiplier. Journal of Pure and Applied Algebra, v. 221, n. 8, p. 2053-2063, AUG 2017. Web of Science Citations: 1.

Please report errors in scientific publications list by writing to: